Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online
Ask a Urologist   »  

Bacterial infection in urine, caused by E Coli. Have stomach ache. Prescribed with Levofloxacin. Side effects?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I was having mild pain in my lower stomach area, for last 3 weeks. yesterday after the urine test it was found to be because of bacterial infection, cause by E.Coli bacteria, the chemist performed an antibiogram on it and gave the report today. (The reports are attached).
Today I went to the doctor and he prescribed me Levofloxacin. I checked in the internet and found that levofloxacin is also of the class quinolones as is ciprofloxacin and ofloxacin for which the bacteria is resistant. Also, to my horror, there are so many side effects of levofloxacin metioned there, wcich I never heard of before. I wanted a second consultation on it if I should continue levofloxacin without worrying much.

Posted Sat, 7 Jul 2012 in Urinary and Bladder Problems
Answered by Dr. Pavan Kumar Gupta 14 hours later
Thanks for the query.
Although your antibiogram doesn't show any sensitivity towards levofloxacin ,your doctor must have some reasoning and rationale for prescribing this antibiotic to you.
As far as side effects are concerned,then like with any medicine, side effects are possible with levofloxacin. However, not everyone who takes the medication will have problems. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or can easily be treated by you or your doctor.
You can just ignore these things,have faith in your doctor and take the medicines as prescribed.
I hope to have answered your query however you may revert to me for any other query.
Please close the query,if there is nothing to ask any more.
Best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor